Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Riverton, WY

May 28, 2008Big Horn County, Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 28, 2008, 6:01 PM MDT for Big Horn County, Johnson County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2008, 6:01 PM MDT (00:01 UTC)
Expired
May 28, 2008, 6:45 PM MDT
In force
44 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

Counties Big Horn County, WY, Johnson County, WY

The radar

The Billings radar (KBLX), 174 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 12:52 PM MSTTornado WatchSPC146 days

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 290001
SVRRIW
WYC003-019-290045-
/O.NEW.KRIW.SV.W.0013.080529T0001Z-080529T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
601 PM MDT WED MAY 28 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  EXTREME NORTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 645 PM MDT

* AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MEDICINE LODGE STATE SITE...OR ABOUT 23 MILES EAST OF BASIN...AND
  MOVING NORTHEAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN BIG HORN COUNTY AT 620 PM
  RURAL NORTHWESTERN JOHNSON COUNTY AT 630 PM

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4458 10737 4457 10737 4456 10713 4425 10755
      4437 10774 4461 10747 4461 10746 4462 10744
TIME...MOT...LOC 0001Z 221DEG 29KT 4438 10755

$$

SKRBAC
3 follow-up statements
000 
WWUS55 KRIW 290021
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT WED MAY 28 2008

WYC003-019-290045-
/O.CON.KRIW.SV.W.0013.000000T0000Z-080529T0045Z/
BIG HORN WY-JOHNSON WY-
621 PM MDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EXTREME NORTHWESTERN JOHNSON AND EAST CENTRAL BIG HORN COUNTIES
IN NORTH CENTRAL WYOMING...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL BIG HORN COUNTY...OR ABOUT 29 MILES
SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 42 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4450 10720 4446 10727 4445 10728 4442 10732
      4442 10733 4450 10744 4457 10735 4456 10714
TIME...MOT...LOC 0021Z 225DEG 37KT 4450 10726

$$

SKRBAC
000 
WWUS55 KRIW 290033
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
632 PM MDT WED MAY 28 2008

WYC003-290042-
/O.CAN.KRIW.SV.W.0013.000000T0000Z-080529T0045Z/
BIG HORN WY-
632 PM MDT WED MAY 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BIG HORN COUNTY
IN NORTH CENTRAL WYOMING IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED EAST CENTRAL BIG HORN COUNTY AND 
THEREFORE THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4454 10716 4452 10718 4449 10723 4455 10730
      4457 10728 4456 10715
TIME...MOT...LOC 0032Z 229DEG 40KT 4456 10716

$$

WYC019-290045-
/O.CON.KRIW.SV.W.0013.000000T0000Z-080529T0045Z/
JOHNSON WY-
632 PM MDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EXTREME NORTHWESTERN JOHNSON COUNTY...

AT 629 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED OVER EXTREME
NORTHWESTERN JOHNSON COUNTY...OR ABOUT 21 MILES SOUTHWEST OF
SHERIDAN...MOVING NORTHEAST AT 46 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4454 10716 4452 10718 4449 10723 4455 10730
      4457 10728 4456 10715
TIME...MOT...LOC 0032Z 229DEG 40KT 4456 10716

$$

SKRBAC
000 
WWUS55 KRIW 290045
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
641 PM MDT WED MAY 28 2008

WYC019-290051-
/O.EXP.KRIW.SV.W.0013.000000T0000Z-080529T0045Z/
JOHNSON WY-
641 PM MDT WED MAY 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN JOHNSON
COUNTY EXPIRES AT 645 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE. 

AT 615 PM...THIS STORM PRODUCED THREE QUARTER INCH HAIL AT THE 
MEDICINE LODGE STATE ARCHAEOLOGICAL SITE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4454 10716 4452 10718 4449 10723 4455 10730
      4457 10728 4456 10715
TIME...MOT...LOC 0041Z 228DEG 34KT 4458 10712

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:39 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 28, 2:39 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT WED MAY 28 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY

LARGE TROUGH CENTERED ALONG THE CENTRAL CA COAST WILL MOVE SLOWLY
INLAND TONIGHT. WEAK SHORTWAVE IN THE SOUTHWEST FLOW AHEAD OF THE
MAIN TROUGH WILL MOVE ACROSS FAR NORTHWESTERN WY EARLY
TONIGHT...WHILE H25 JET EXTENDING FROM SOUTH CENTRAL TO NORTHEASTERN
WY WILL SLOWLY SHIFT TO THE SOUTHEAST. INSTABILITY ACROSS THE
NORTHWESTERN MOUNTAINS AND THE NORTHERN BIGHORNS AND JOHNSON COUNTY
WILL PERSISTS THROUGH 06Z THURSDAY WITH LIFTED INDICES RANGING FROM
MINUS 1 C TO MINUS 2 C. THIS INSTABILITY COMBINED WITH THE WEAK
FORCING FROM THE SHORTWAVE IN THE NORTHWEST CWA AND H25 JET IN THE
NORTHEAST CWA WILL SUPPORT SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY THROUGH 06Z IN THESE AREAS. ACROSS THE REMAINDER OF THE
FORECAST AREA TONIGHT SKIES WILL BE PARTLY CLOUDY WITH LOW
TEMPERATURES NEAR NORMAL. FLOW ALOFT WILL BECOME WEST THURSDAY...AS
TROUGH OVER THE WESTERN GREAT BASIN WEAKENS...AND SLIGHT RIDGING
ALOFT DEVELOPS OVER THE EASTERN GREAT BASIN. DESPITE A DRIER
WESTERLY FLOW...SLIGHTLY LOWER TEMPERATURES ALOFT...RESIDUAL
MOISTURE IN THE LOWER LEVELS...ADEQUATE MID LEVEL MOISTURE AND
LIFTED INDICES BETWEEN MINUS 1 AND MINUS 3 WILL GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY AFTERNOON.
WEAK DIRECTIONAL SHEAR AND ONLY MODERATE SPEED SHEAR SHOULD LIMIT
THE THUNDERSTORM DEVELOPMENT THURSDAY AFTERNOON TO WELL BELOW SEVERE
LEVELS WITH SMALL HAIL THE MAIN THREAT. A HIGH PERCENTAGE OF MORNING
AND EARLY AFTERNOON SUNSHINE ACROSS THE REGION WILL OFFSET SLIGHTLY
LOWER H7 TEMPERATURES TO ALLOW HIGHS THURSDAY TO BE NEAR NORMAL. A
WEAK SHORTWAVE RIDGE FROM THE PAC NW WILL CROSS THE REGION FRIDAY.
THE AIRMASS BENEATH THIS RIDGE WILL CONTINUE TO SLOWLY DRY OUT...BUT
WEAK INSTABILITY AND RESIDUAL MOISTURE WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN WY AND ISOLATED
ACTIVITY TO THE SOUTH TO NORTHERN SWEETWATER COUNTY AND CENTRAL
SUBLETTE COUNTY. RIDGE ALOFT OVER THE CENTRAL AND NORTHERN ROCKIES
WILL AMPLIFY ON SATURDAY...AND SUBSIDENCE ALOFT WILL INHIBIT SHOWERS
AND THUNDERSTORMS FORMATION WITH ONLY ISOLATED ACTIVITY EXPECTED IN
THE MOUNTAINS. H7 TEMPERATURES SATURDAY WILL INCREASE TO BETWEEN 6 C
NORTH TO 11 C SOUTH WITH HIGH TEMPERATURES IN THE 70S AND LOWER 80S
EAST OF THE DIVIDE.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

MAIN FEATURES IN THIS MEDIUM-RANGE PERIOD ARE HIGH OVER LOW WEAK REX
BLOCK ALONG THE WESTERN NORTH AMERICAN COAST AND STRENGTHENING UPPER
HIGH OVER TEXAS AND OLD MEXICO.   UPPER RIDGE BUILDS OVER ROCKIES
OVER THE WEEKEND...BUT SUB-TROPICAL JET STREAKS IN SOUTHWEST FLOW
FROM TROUGH OFF THE CALIFORNIA COAST WILL CONTINUE TO FIRE OFF
CONVECTION IN THE AFTERNOON WITH FOCUS OF CONVECTION ALONG WEAK
SURFACE BOUNDARY AND THETA-E RIDGE ACROSS THE EAST CENTRAL INTO THE
NORTHERN BIG HORN BASIN.  ALEUTIAN LOW PROGRESSES EASTWARD INTO THE
GULF OF ALASKA TUESDAY KICKING PERSISTENT UPPER RIDGE OVER TROUGH
ALONG WESTERN NORTH AMERICAN COAST INLAND MONDAY.  GLOBAL MODELS IN
GOOD AGREEMENT UNTIL MONDAY AND THEN BEGIN TO DIVERGE WITH ECMWF
SHOWING A MORE PROGRESSIVE TROUGH PASSAGE ON MONDAY NIGHT WHILE THE
GFS CUTS LOW OFF OVER THE GREAT BASIN BY 00Z WEDNESDAY.  THE FLATTER
FLOW OVER THE EASTERN PACIFIC WITH UPSTREAM KICKER TROUGH CROSSING
140W FAVORS PROGRESSIVE ECMWF AND ALSO MATCHES NCEP ENS MEAN BEST.
FORECAST SHOWS INCREASING CHANCES OF AFTERNOON AND EVENING
THUNDERSTORMS MONDAY AND TUESDAY TO ACCOUNT FOR UNCERTAINTY IN
TIMING OF TROUGH PASSAGE.

ABOVE NORMAL TEMPERATURES IN THE 70S TO LOWER 80S WILL ADVECT IN
UNDER RIDGE OVER THE WEEKEND.  SLIGHTLY COOLER CONDITIONS TO MORE
SEASONAL NORMALS ARE EXPECTED EARLY NEXT WEEK AS TROUGH GETS KICKED
ACROSS THE AREA.

&&

.AVIATION...

IFR CONDITIONS WITH VERY LOW CLOUDS DISSIPATED AROUND NOON FROM
FREMONT COUNTY EASTWARD INTO NATRONA AND JOHNSON COUNTIES.  SOME LOW
AND MIDDLE CLOUDS WILL CONTINUE INTO LATE AFTERNOON.  MVFR AND
POSSIBLE IFR CONDITIONS THIS AFTERNOON AREAWIDE WITH SHOWERS AND
THUNDERSTORMS.  THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON IN FAR
WESTERN WYOMING...AND SPREAD NORTH AND EAST.  SCATTERED TO ISOLATED
THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING ACROSS
THE REST OF WESTERN AND CENTRAL WYOMING...WITH POTENTIALLY STRONG
STORMS IN NATRONA AND JOHNSON COUNTIES.  SOUTHWEST WINDS OF 20 TO 30
MPH DEVELOPED ACROSS SWEETWATER COUNTY EARLY THIS AFTERNOON...AND
WILL CONTINUE AND PUSH INTO SOUTHERN FREMONT AND NATRONA
COUNTIES...CREATING SOME LOW LEVEL SHEAR.  ISOLATED SHOWERS ARE
POSSIBLE EARLY TOMORROW MORNING...WITH A RETURN OF ISOLATED TO
SCATTERED THUNDERSTORMS ON THURSDAY.

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS THE
NORTHWESTERN MOUNTAINS...THE BIGHORN MOUNTAINS AND JOHNSON
COUNTY...AND THEN SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH
AFTER MIDNIGHT. WINDS TONIGHT WILL BECOME LIGHT AFTER MIDNIGHT WITH
GOOD RELATIVE HUMIDITY RECOVERIES EXPECTED. DAYTIME RELATIVE
HUMIDITIES WILL FALL INTO THE MID TO UPPER TEENS ACROSS SWEETWATER
COUNTY AND SUBLETTE COUNTY THURSDAY...AS SUNSHINE COMBINES WITH A
DRIER AIRMASS MOVING NORTHWARD ACROSS SOUTHERN WYOMING. DAYTIME
RELATIVE HUMIDITIES ACROSS THE REST OF THE FIRE WEATHER FORECAST
AREA WILL REMAIN ABOVE 20 PERCENT THURSDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND CENTRAL WYOMING
THURSDAY AFTERNOON WITH THE HIGHEST CHANCES OF WETTING RAINS IN
NORTHERN WYOMING AND IN THE MOUNTAINS. A SLIGHTLY COOLER DAY FRIDAY
WILL RESULT IN DAYTIME RELATIVE HUMIDITIES ABOVE 20 PERCENT ACROSS
THE ENTIRE AREA. WEST WINDS ACROSS SOUTHERN WYOMING NORTHEASTWARD
INTO NATRONA COUNTY WILL INCREASE TO 15 TO 20 MPH FRIDAY AFTERNOON
WITH GUSTS TO NEAR 30 MPH. SCATTERED AFTERNOON SHOWERS ON FRIDAY
WILL OCCUR NORTH OF A LINE FROM THE WIND RIVER MOUNTAINS TO
CENTRAL NATRONA COUNTY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SMITH
LONG TERM...AEM
AVIATION...MCDONALD
FIRE WEATHER...SMITH
Hazardous weather outlook, May 28, 2:44 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT WED MAY 28 2008

WYZ001>020-022>030-291200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
244 PM MDT WED MAY 28 2008

...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR CENTRAL AND
EASTERN NATRONA COUNTY AND EXTREME SOUTHERN JOHNSON COUNTY THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

ENOUGH LEFT OVER LOW LEVEL MOISTURE ALONG WITH AN UNSTABLE
ATMOSPHERE WILL LEAD TO SCATTERED THUNDERSTORMS OVER MUCH OF
CENTRAL AND WESTERN WYOMING THIS AFTERNOON AND EVENING. THERE WILL
BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS IN CENTRAL AND EASTERN
NATRONA COUNTY AND FAR SOUTHERN JOHNSON COUNTY...WHERE WIND GUSTS
IN EXCESS OF 60 MPH AND LARGE HAIL WILL BE POSSIBLE IN STRONGER
THUNDERSTORMS. ACROSS THE REMAINDER OF THE FORECAST AREA STRONG
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH FRIDAY. THIS WILL
BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF
WESTERN AND CENTRAL WYOMING THURSDAY AND FRIDAY WITH THE BEST
CHANCE FOR THUNDERSTORMS ON THURSDAY. THE MAIN THREATS ASSOCIATED
WITH THESE STORMS WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND GUSTY WINDS OVER 40
MPH TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 28, 12:42 PM MDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1242 PM MDT WED MAY 28 2008

WYZ001-002-012>016-023>027-282000-
ABSAROKA MOUNTAINS-JACKSON HOLE-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
1242 PM MDT WED MAY 28 2008

EARLY AFTERNOON SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER MUCH
OF FAR WESTERN WYOMING TODAY...FROM YELLOWSTONE NATIONAL PARK SOUTH
TO THE WYOMING RANGE.  THUNDERSTORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...WIND GUSTS
UP TO 40 MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.  THE
SCATTERED THUNDERSTORMS MAY POSE A THREAT TO PEOPLE OUTSIDE THIS
AFTERNOON.  PLEASE TAKE APPROPRIATE PRECAUTIONS AROUND THE
THUNDERSTORMS.

MCDONALD
Special weather statement, May 28, 2:11 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT WED MAY 28 2008

WYZ001>003-007-012>018-023>025-282100-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-LANDER FOOTHILLS-
OWL CREEK AND BRIDGER MOUNTAINS-SALT RIVER AND WYOMING RANGES-
STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
211 PM MDT WED MAY 28 2008

ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE THIS AFTERNOON ACROSS
MUCH OF WESTERN WYOMING.  THE STORMS ARE EXPECTED TO PRODUCE SMALL
HAIL...BRIEF HEAVY RAIN...WIND GUSTS UP TO 40 MPH...AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING.  PEOPLE OUTSIDE TODAY NEED TO TAKE
APPROPRIATE PRECAUTIONS FOR THE THREATS FROM THESE THUNDERSTORMS...
INCLUDING SEEKING SHELTER FROM LIGHTNING.  SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE NORTH AND EAST INTO THE WESTERN BIG HORN AND
WIND RIVER BASINS.  MOTORISTS SHOULD BE CAREFUL WHEN TRAVELING
THROUGH RAIN AND HAIL SHOWERS AS WELL.

MCDONALD
Special weather statement, May 28, 3:09 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT WED MAY 28 2008

WYZ002-003-007-015>018-282200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-LANDER FOOTHILLS-
OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
309 PM MDT WED MAY 28 2008

THUNDERSTORMS HAVE STRENGTHENED OVER THE PAST HOUR FROM THE NORTHERN
ABSAROKAS...TO THE DUBOIS AND UNION PASS AREA.  THESE STORMS ARE
CAPABLE OF PRODUCING HALF INCH HAIL...BRIEF HEAVY RAIN...WIND GUSTS
UP TO 40 MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.  PEOPLE
OUTSIDE TODAY NEED TO TAKE APPROPRIATE PRECAUTIONS FOR THE THREATS
FROM THESE THUNDERSTORMS...INCLUDING SEEKING SHELTER FROM LIGHTNING.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE TO THE
NORTHEAST.  MOTORISTS SHOULD BE CAREFUL WHEN TRAVELING THROUGH RAIN
AND HAIL SHOWERS AS WELL.

WYZ012-013-023-024-282200-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-
309 PM MDT WED MAY 28 2008

ANOTHER LINE OF SHOWERS AND THUNDERSTORMS IS MOVING FROM IDAHO INTO
FAR WESTERN WYOMING AT THIS TIME...SPECIFICALLY HITTING FROM TETON
PASS...SOUTH TO ALPINE AND AFTON.  THESE STORMS ARE CAPABLE OF
PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...WIND GUSTS UP 40 MPH...
AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. PEOPLE OUTSIDE TODAY NEED TO
TAKE APPROPRIATE PRECAUTIONS FOR THE THREATS FROM THESE
THUNDERSTORMS...INCLUDING SEEKING SHELTER FROM LIGHTNING. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE TO THE NORTH AND EAST.  MOTORISTS
SHOULD BE CAREFUL WHEN TRAVELING THROUGH RAIN AND HAIL SHOWERS AS
WELL.

WYZ014-025-282200-
UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST-
309 PM MDT WED MAY 28 2008

LINGERING SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH PINEDALE AND
CORA AREAS.  THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...BRIEF
HEAVY RAIN...WIND GUSTS UP 40 MPH...AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING.  PEOPLE OUTSIDE THIS AFTERNOON NEED TO TAKE APPROPRIATE
PRECAUTIONS FOR THE THREATS FROM THESE STORMS.  THESE STORMS
CONTINUE TO MOVE TO THE NORTHEAST INTO THE HIGH COUNTRY.

MCDONALD
Local storm report, May 28, 4:30 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             2 N MEETEETSE           44.18N 108.88W
05/28/2008  M0.75 INCH       PARK               WY   TRAINED SPOTTER

&&

DBERC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:28 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie36 min
May 28, 6:32 PM MDTSpecial Weather StatementRIW43 min
May 28, 7:56 PM MDTSevere Thunderstorm WarningRIWJohnson49 min
May 29, 12:54 PM MDTSevere Thunderstorm WarningRIWHot Springs26 min
May 29, 1:16 PM MDTTornado WarningRIWHot Springs29 min
May 29, 1:40 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie35 min
May 29, 2:16 PM MDTSpecial Weather StatementRIWFremont44 min
May 29, 2:32 PM MDTSevere Thunderstorm WarningRIWWashakie31 min
May 29, 3:13 PM MDTSpecial Weather StatementRIWJohnson47 min
May 29, 3:30 PM MDTTornado WarningRIWJohnson30 min
May 29, 4:51 PM MDTSpecial Weather StatementRIWJohnson39 min
May 29, 5:16 PM MDTSpecial Weather StatementRIWJohnson29 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.